Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 67, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 3, 2012, 4:24 PM EDT for Genesee County, Shiawassee County, Michigan. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 4:24 PM EDT (20:24 UTC)
- Expired
- Jul 3, 2012, 5:04 PM EDT
- In force
- 40 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Genesee County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 41 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:32 PM EDT | HAIL 1 | Swartz Creek, MI | |
| Jul 3, 4:45 PM EDT | HAIL 0.75 | 3 W Grand Blanc, MI | |
| Jul 3, 4:47 PM EDT | HAIL 0.5 | Flint, MI | TORRENTIAL DOWNPOUR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
350 WUUS53 KDTX 032024 SVRDTX MIC049-155-032130- /O.NEW.KDTX.SV.W.0067.120703T2024Z-120703T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 424 PM EDT TUE JUL 3 2012 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GENESEE COUNTY IN SOUTHEAST MICHIGAN... EAST CENTRAL SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN... * UNTIL 530 PM EDT * AT 423 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SWARTZ CREEK...OR 6 MILES NORTHEAST OF DURAND...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SWARTZ CREEK AROUND 430 PM EDT. RANKIN AROUND 440 PM EDT. FLINT AROUND 445 PM EDT. BURTON AROUND 450 PM EDT. GRAND BLANC AROUND 455 PM EDT. ATLAS AROUND 505 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... SWARTZ CREEK... LENNON... GRAND BLANC... GOODRICH... FLINT... DURAND... DAVISON... BURTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4306 8401 4304 8346 4287 8352 4288 8402 TIME...MOT...LOC 2024Z 283DEG 22KT 4296 8387 WIND...HAIL 60MPH 1.50IN $$ SC
4 follow-up statements
286
WWUS53 KDTX 032031
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
431 PM EDT TUE JUL 3 2012
MIC155-032041-
/O.CAN.KDTX.SV.W.0067.000000T0000Z-120703T2130Z/
SHIAWASSEE MI-
431 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHIAWASSEE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4301 8393 4306 8392 4304 8346 4287 8352
4288 8393 4300 8393
TIME...MOT...LOC 2031Z 283DEG 22KT 4295 8381
$$
MIC049-032130-
/O.CON.KDTX.SV.W.0067.000000T0000Z-120703T2130Z/
GENESEE MI-
431 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
GENESEE COUNTY UNTIL 530 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
SWARTZ CREEK...OR 8 MILES SOUTH OF FLUSHING...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RANKIN AROUND 440 PM EDT.
FLINT AROUND 445 PM EDT.
BURTON AROUND 450 PM EDT.
GRAND BLANC AROUND 455 PM EDT.
ATLAS AROUND 505 PM EDT.
GOODRICH AROUND 510 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SWARTZ CREEK... GRAND BLANC... GOODRICH...
FLINT... DAVISON... BURTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4301 8393 4306 8392 4304 8346 4287 8352
4288 8393 4300 8393
TIME...MOT...LOC 2031Z 283DEG 22KT 4295 8381
WIND...HAIL 70MPH 1.75IN
$$
SC405 WWUS53 KDTX 032040 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 440 PM EDT TUE JUL 3 2012 MIC049-032130- /O.CON.KDTX.SV.W.0067.000000T0000Z-120703T2130Z/ GENESEE MI- 440 PM EDT TUE JUL 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GENESEE COUNTY UNTIL 530 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SWARTZ CREEK...OR 7 MILES SOUTHWEST OF FLINT...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BURTON AROUND 450 PM EDT. GRAND BLANC AROUND 455 PM EDT. ATLAS AROUND 505 PM EDT. GOODRICH AROUND 510 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... SWARTZ CREEK... GRAND BLANC... GOODRICH... FLINT... DAVISON... BURTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. LAT...LON 4306 8387 4304 8346 4287 8352 4288 8389 TIME...MOT...LOC 2040Z 285DEG 21KT 4293 8374 WIND...HAIL 70MPH 1.75IN $$ SC
895
WWUS53 KDTX 032049
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 PM EDT TUE JUL 3 2012
MIC049-032130-
/O.CON.KDTX.SV.W.0067.000000T0000Z-120703T2130Z/
GENESEE MI-
449 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
GENESEE COUNTY UNTIL 530 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAND BLANC...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ATLAS AROUND 455 PM EDT.
GOODRICH AROUND 500 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
GRAND BLANC... GOODRICH... FLINT...
DAVISON... BURTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4305 8372 4304 8346 4288 8352 4287 8352
4287 8356 4288 8372
TIME...MOT...LOC 2049Z 276DEG 33KT 4292 8363
WIND...HAIL 60MPH 1.00IN
$$
SC650
WWUS53 KDTX 032104
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
504 PM EDT TUE JUL 3 2012
MIC049-032114-
/O.CAN.KDTX.SV.W.0067.000000T0000Z-120703T2130Z/
GENESEE MI-
504 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GENESEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4305 8372 4304 8346 4288 8352 4287 8352
4287 8356 4288 8372
TIME...MOT...LOC 2104Z 276DEG 33KT 4291 8344
$$
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:32 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 3, 3:32 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
332 PM EDT TUE JUL 3 2012
.SHORT TERM...THIS EVENING AND TONIGHT
THE MAIN CONCERN FOR THIS FORECAST PACKAGE IS THE POTENTIAL FOR
THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT. SE MI IS
LOCATED WITHIN THE WARM SECTOR OF THE LOW PRESSURE SYSTEM LOCATED
OVER EASTERN ONTARIO. THE COLD FRONT IS CURRENTLY DRAPED ACROSS LAKE
SUPERIOR AND MN AND WILL ONLY SLOWLY DRIFT SOUTHWARD AS IT GETS
STRUNG OUT EAST/WEST...STALLING ACROSS NORTHERN LOWER MI OVERNIGHT.
THIS WILL ALLOW THE WARM MOIST AIR TO KEEP RESIDENCY OVER SE MI
THROUGH THE OVERNIGHT WITH SFC DEWPOINTS PUSHING 70 DEGREES AND AN
AIRMASS RICH IN THETA E. MODEL ARE INDICATING CAPE VALUES RANGING
FROM 2000-3000 J/KG WITH MORE THEN ADEQUATE LAPSE RATES IN THE LOW
AND MID LEVELS THROUGH THE OVERNIGHT AS WELL. EFFECTIVE BULK SHEAR
WILL DECLINE SLIGHTLY BUT WILL STILL REMAIN FAVORABLE AT 20-30
KNOTS. IT APPEARS THOUGH THAT WE HAVE BECOME CAPPED AS WE ENTERED
DEEPER WITHIN THE WARM SECTOR. THE CONVECTION EARLIER TODAY WAS TIED
CLOSELY TO THE LEADING EDGE OF THE THETA E RIDGE AND A MID LEVEL
SHORTWAVE THAT HAS SINCE EXITED THE AREA AND WEAKENED. THE BUILDING
CAP AND SUBSIDENCE IN THE WAKE OF THE WAVE SHOULD MAKE IT DIFFICULT
FOR CONVECTION TO FIRE THIS EVENING. CONFIDENCE IS DROPPING THAT WE
WILL SEE MANY STORMS OVERNIGHT...YET ALONE SEVERE STORMS...BUT
CONTINUED WITH LOW CHANCE POPS TO GIVE THE LLJ A CHANCE TO AIDE IN
SOME DEVELOPMENT LATER ON. LOW TEMPS WILL STAY ELEVATED IN THE LOW
70S OVERNIGHT AS WAA SETS UP WITH SW FLOW AND MID LEVEL RIDGING
AMPLIFYING OVER THE CENTRAL PLAINS BUILDING TOWARD THE GREAT LAKES.
&&
.LONG TERM...WEDNESDAY THROUGH MONDAY
TYPICAL WARM SEASON FORECAST CONCERNS DOMINATE THE EARLY PERIODS OF
THIS FORECAST ISSUANCE...NAMELY DANGEROUS HEAT POTENTIAL AND
THUNDERSTORM CHANCES FROM INDEPENDENCE DAY THROUGH FRIDAY. IN SHORT,
HIGH TEMPERATURES WILL HAVE THE POTENTIAL TO ACHIEVE MID 90S FOR
NEARLY EVERYONE EACH DAY THROUGH FRIDAY, WITH UNCERTAINTIES
REGARDING CONVECTION TRANSLATING DIRECTLY INTO UNCERTAINTIES IN THE
OFFICIAL TEMPERATURE FORECAST.
FOR TOMORROW, A SHORTWAVE AND ASSOCIATED SURFACE LOW TRACKING ACROSS
SOUTHERN TIP OF THE HUDSON BAY WILL FORCE A POORLY DEFINED SURFACE
BOUNDARY SOUTHWARD THROUGH LOWER MICHIGAN DURING THE MORNING HOURS.
THIS WILL PROVIDE A FOCUS FOR LATE MORNING OR EARLY AFTERNOON
CONVECTIVE DEVELOPMENT AS CONVECTIVELY INDUCED/ENHANCED MID LEVEL
SHORTWAVES PROPAGATE OVERHEAD. A HEALTHY MID LEVEL CAP CHARACTERIZED
BY H7 TEMPERATURES WELL IN EXCESS OF 10C WILL ROTATE INTO THE AREA
OVER THE COURSE OF THE DAY, SHUTTING OFF CHANCES FROM NW TO SE
BETWEEN 18Z-00Z. A HAIL/WIND THREAT WILL ACCOMPANY ANY THUNDERSTORMS
THAT DEVELOP EARLY IN THE DAY WITH A PROGRESSION TOWARD A WIND-ONLY
(MARGINAL HAIL) THREAT BY AFTERNOON AS UPDRAFTS WILL CONTEND WITH
INCREASINGLY WARM MID LEVELS, BUT WILL ALSO MAKE USE OF STEEPENING
LOW LEVEL LAPSE RATES AND INCREASING DRY AIR IN THE LOW/MID LEVELS.
THE CURRENT TEMPERATURE FORECAST OF MID TO UPPER 90S STRONGLY
REFLECTS THE RELATIVELY LOW PROBABILITY OF WIDESPREAD CONVECTION,
PARTICULARLY FURTHER NORTH, BUT ALSO UNDERCUTS ACTUAL HIGH
TEMPERATURE POTENTIAL GIVEN UNCERTAINTIES. IF NOTHING ELSE, IT IS
FAR FROM A GUARANTEE THAT UPSTREAM CONVECTIVE DEBRIS WILL NOT SPREAD
ACROSS THE AREA AT SOME POINT. SAW NO JUSTIFICATION TO MAKE ANY
ADJUSTMENTS TO THE INHERITED HEADLINES OR THE TEMPERATURE FORECAST
WITH THE HEADLINED AREA. DID, HOWEVER, GIVE AREAS ALONG/NORTH OF
I-69 A HEALTHY BOOST TOWARD THE MID 90S. HEAT ADVISORY CRITERIA MAY
BE SOMETHING TO CONSIDER FOR MOST OR ALL OF THE CWA AS DEWPOINTS
RISE TOWARD THE 70 DEGREE MARK.
THURSDAY APPEARS TO OFFER LITTLE CHANGE IN THAT THERE WILL BE A
STOUT MID LEVEL CAP IN PLACE AND LITTLE IN THE WAY OF MOISTURE, BUT
POORLY DEFINED SHORTWAVE FORCING MAY ONCE AGAIN TRACK ACROSS THE
AREA...THIS TIME CLOSER PEAK HEATING. ONCE AGAIN, HIGH TEMPERATURES
WILL EASILY HAVE MID 90S POTENTIAL THAT IS CLOUDED BY UNCERTAINTY
SURROUNDING CONVECTIVE EVOLUTION. TEMPERATURES WILL POTENTIALLY MAKE
A RUN AT 100F FOR FRIDAY AS THE UPPER RIDGE AXIS SHIFTS OVERHEAD AND
H5 HEIGHTS BUILD SOLIDLY INTO 591-593DM RANGE. CONVECTIVE DEBRIS
ORIGINATING IN THE UPPER PLAINS WILL ONCE AGAIN BE SOMETHING TO
CONTEND WITH, AND WILL WARRANT A SLIGHTLY MORE CONSERVATIVE APPROACH
IN THE OFFICIAL FORECAST (MID/UPPER 90S), BUT CONFIDENCE IS
REASONABLY HIGH THAT YET ANOTHER HOT DAY WILL BE IN STORE FOR THE
AREA. THE EXCESSIVE HEAT WATCH THEREFORE REMAINS IN EFFECT FOR THE
BALANCE OF THE WED-FRI PERIOD.
THE ARRIVAL OF A COLD FRONT EARLY IN THE WEEKEND WILL THEN SIGNAL
THE EARLY STAGES OF A LOCAL CHANGE IN THE PATTERN. A RETURN TO
NORTHWESTERLY FLOW ALOFT CAN BE EXPECTED AS THE LARGE UPPER LOW OVER
HUDSON BAY BECOMES REESTABLISHED FOR A TIME. THIS WILL ALLOW
TEMPERATURE TO SETTLE TO AROUND NORMAL FROM SATURDAY ONWARD.
&&
.MARINE...
WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILES...REINFORCED BY
WAA IN THE LOW AND MID LEVELS...WILL CONTINUE TO PROMOTE LIGHT WINDS
AND LOW WAVES THROUGH THE WEEK. A LOW CHANCE OF THUNDERSTORMS WILL
CONTINUE THROUGH TONIGHT AND INTO WEDNESDAY BEFORE HIGH PRESSURE
BUILDS INTO THE REGION FOR THE END OF THE WEEK.
&&
.AVIATION...ISSUED 148 PM EDT TUE JUL 3 2012
//DISCUSSION...
LOOK FOR MAINLY VFR CONDITIONS THROUGH THE TAF CYCLE WITH A CHANCE
FOR MVFR CONDITIONS THIS AFTERNOON AS WAVES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO MAKE THEIR WAY THROUGH SE MI. THE
UPPER LEVEL WAVE AIDING IN THE PRECIP DEVELOPMENT TODAY WILL EXIT
THE AREA THIS EVENING WHICH SHOULD REDUCE PRECIP CHANCES OVERNIGHT.
WINDS WILL BE TURNING SOUTHWESTERLY IN THE NEXT COUPLE HOURS BEHIND
A WARM FRONT THAT LIFTED THROUGH THE AREA. WE WILL REMAIN IN THE
WARM SECTOR THROUGH TOMORROW WITH A COLD FRONT LOCATED ACROSS
NORTHERN MI SO SW WINDS SHOULD PREVAIL THROUGH TOMORROW WITH LOW
CHANCES OF SHOWERS/THUNDERSTORMS THROUGH TOMORROW AFTERNOON. THERE
IS A CHANCE SOME AFTERNOON THUNDERSTORMS MAY BECOME SEVERE BUT MOST
STORMS SHOULD BE LIMITED IN STRENGTH PRODUCING GUSTS UP TO 40 KNOTS
AND HAIL UP TO A HALF INCH.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE WITH THUNDERSTORM TIMING BETWEEN 18Z AND 21Z.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 8 AM WEDNESDAY.
EXCESSIVE HEAT WATCH...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM 8 AM WEDNESDAY TO MIDNIGHT SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...DRK
LONG TERM....JVC
MARINE.......DRK
AVIATION.....DRK
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 3, 2:48 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 248 PM EDT TUE JUL 3 2012 MIZ069-070-075-076-082-083-041900- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 248 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR SOUTHERN PORTIONS OF THE AREA TODAY AND TONIGHT. PLEASE SEE THE LATEST HEAT ADVISORY STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT WEDNESDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVIATION MAY BE THIS EVENING AND TONIGHT. MIZ047>049-053>055-060>063-068-041900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON- 248 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RISING TEMPERATURES WITHIN AN INCREASINGLY HUMID AIRMASS MAY WARRANT THE ISSUANCE OF ADDITIONAL HEAT ADVISORIES FOR PORTIONS OF THE AREA WEDNESDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVIATION MAY BE THIS EVENING AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-041900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 248 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 3, 3:50 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL BRIGHTON 42.53N 83.78W
07/03/2012 E0.75 INCH LIVINGSTON MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 3, 3:53 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG 2 NW BRIGHTON 42.55N 83.81W
07/03/2012 LIVINGSTON MI TRAINED SPOTTER
SEVERAL LIMBS DOWN ALONG I96 NORTHWEST OF BRIGHTON.
ESTIMATED 3-4 INCHES IN DIAMETER.
&&
ADODSONLocal storm report, Jul 3, 3:57 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 2 NW BRIGHTON 42.55N 83.81W
07/03/2012 E0.88 INCH LIVINGSTON MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 3, 4:01 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 5 SSW MILFORD 42.52N 83.62W
07/03/2012 OAKLAND MI TRAINED SPOTTER
3 INCH DIAMETER BRANCHES DOWN AT PONTIAC TRAIL AND
MILFORD RD
&&
ADODSONLocal storm report, Jul 3, 4:12 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
412 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 2 E GRAND BLANC 42.93N 83.57W
07/03/2012 E1.00 INCH GENESEE MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Jul 3, 4:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 2 S SOUTH LYON 42.43N 83.65W
07/03/2012 E1.75 INCH WASHTENAW MI LAW ENFORCEMENT
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:02 AM EDT | Heat Advisory | DTX | Genesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 5 more | 24 hr |
| Jul 3, 5:11 AM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 64 min |
| Jul 3, 5:38 AM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland | 67 min |
| Jul 3, 5:42 AM EDT | Severe Thunderstorm Warning | DTX | Genesee | 49 min |
| Jul 3, 6:10 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Oakland | 34 min |
| Jul 3, 7:16 AM EDT | Special Marine Warning | DTX | 44 min | |
| Jul 3, 10:02 AM EDT | Special Marine Warning | DTX | 41 min | |
| Jul 3, 4:01 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland, Washtenaw, Wayne | 59 min |
| Jul 3, 4:07 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer, Oakland | 38 min |
| Jul 3, 4:14 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 37 min |
| Jul 3, 4:41 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 49 min |
| Jul 3, 4:44 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Oakland | 76 min |
| Jul 3, 4:49 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Wayne | 26 min |
| Jul 3, 5:09 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 66 min |
| Jul 3, 5:13 PM EDT | Special Marine Warning | DTX | 77 min | |
| Jul 3, 5:14 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland | 36 min |
| Jul 3, 5:34 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 56 min |
| Jul 3, 5:50 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland | 55 min |
| Jul 3, 5:58 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 26 min |
| Jul 3, 6:02 PM EDT | Flash Flood Warning | DTX | Macomb, Oakland | 2 hr |
| Jul 3, 6:17 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Wayne | 43 min |
| Jul 3, 6:23 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 9 min |
| Jul 3, 6:29 PM EDT | Special Marine Warning | DTX | 91 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.